Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 20, NWS North Platte, NE

September 22, 20089 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Sep 22, 2008, 3:30 AM CDT for 9 counties in Nebraska. It took effect at Sep 22, 2008, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2008, 3:30 AM CDT (08:30 UTC)
In effect from
Sep 22, 2008, 1:00 PM CDT
Expired
Sep 22, 2008, 8:54 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 220830
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CDT MON SEP 22 2008


NEZ007-009-010-027>029-038-059-071-222100-
/O.NEW.KLBF.WI.Y.0020.080922T1800Z-080923T0300Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW...NORTH PLATTE...CURTIS...EUSTIS
330 AM CDT MON SEP 22 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

AN AREA OF DEEP LOW PRESSURE WILL FORM ACROSS THE WESTERN HIGH
PLAINS. AS A RESULT...STRONG SOUTH WINDS WILL DEVELOP THIS
AFTERNOON. THE WINDS WILL STAY STRONG INTO THE EVENING HOURS.

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON AND
CONTINUE STRONG THROUGH THE EARLY EVENING. WIND GUSTS TO 45 MPH
ARE LIKELY IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
CDC
2 follow-up statements
000 
WWUS73 KLBF 222103
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
403 PM CDT MON SEP 22 2008

NEZ059-071-222215-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/
LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...CURTIS...EUSTIS
403 PM CDT MON SEP 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS FOR THE REMAINDER OF THE EVENING ARE EXPECTED TO BE BELOW
ADVISORY CRITERIA ACROSS SOUTHWESTERN NEBRASKA...FROM THE SOUTH
AT 20 TO 30 MPH. THUS THE WIND ADVISORY IS CANCELLED FOR LINCOLN
AND FRONTIER COUNTIES.

$$

NEZ007-009-010-027>029-038-230300-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
403 PM CDT MON SEP 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

AN AREA OF DEEP LOW PRESSURE HAS FORMED ACROSS THE WESTERN HIGH
PLAINS. AS A RESULT...STRONG SOUTH WINDS ARE EXPECTED THIS
EVENING. 

SOUTH WINDS AROUND 30 TO 35 MPH ARE EXPECTED THIS EVENING. WIND
GUSTS TO 45 MPH ARE LIKELY IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MASEK
000 
WWUS73 KLBF 230154
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT MON SEP 22 2008

...WIND ADVISORY CANCELLED...


NEZ007-009-010-027>029-038-230300-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
854 PM CDT MON SEP 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

SOUTHERLY WINDS AT 20 TO 30 MPH WILL CONTINUE THIS EVENING AS THE
COLD FRONT ADVANCES EAST ACROSS WESTERN NEBRASKA. THESE WINDS ARE
BELOW ADVISORY THRESHOLD WITH WINDS TO FURTHER DROP OFF WITH THE
WIND ADVISORY CANCELLED. 

$$

TLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:23 PM CDT, 12 hours 7 minutes earlier.

Area forecast discussion, Sep 21, 3:23 PM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SUN SEP 21 2008

.SYNOPSIS...
MOST OF SHOWERS FROM THIS MORNING THOUGH MID AFTN HAVE LIFTED INTO
SCTRL SD. CLEARING AND DESTABILIZATION IN SERN WY AND WRN PNHDLE
HAVE CONTRIBUTED TO ISOLATED TSRA.

&&

.DISCUSSION...
FORECAST CHALLENGE REMAINS POPS AND COVERAGE TONIGHT AND SEVERE
THREAT. MODELS ARE IN POOR AGREEMENT WITH RESULTING QPFS. GIVEN
CURRENT DEVELOPMENT TO OUR WEST...EXPECT ISOLATED TO WIDELY
SCATTERED COVERAGE. A FEW SEVERE POSSIBLE DUE TO FAVORABLE 40-50KTS
DEEP LAYER SHEAR AND SB CAPES UP TO 1000J/KG ACROSS OUR WEST. AREAS
WEST OF VTN THROUGH OGA STILL MOST FAVORABLE FOR A FEW SEVER THROUGH
EARLY EVENING.

OVERNIGHT BOUNDARY LAYER MOISTURE FURTHER DEEPENS WITH STRATUS TO
BECOME EXTENSIVE EAST OF LBF THROUGH VTN. THE SURFACE TROUGH WILL
POSITION ITSELF ACROSS CNTRL PNHDL BY AFTN WHERE DEEPER
MOISTURE AND INCREASING SHEAR WILL LEAD TO A BETTER DAY FOR STORM
DEVELOPMENT. BETTER SURFACE HEATING WITH HIGHS IN THE MID 80S WILL
LEAD TO GREATER DESTABILIZATION BY LATE AFTERNOON FOR THUNDERSTORMS
TO FORM ALONG THE TROUGH AND MOVE EAST AS A STRONGER DISTURBANCE
LIFTS NORTHEAST THROUGH THE EVENING. AREAS NORTH OF HIGHWAY 2 WILL
HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT AND
COVERAGE.

TUESDAY THE SYSTEM WILL KICK EAST WITH A MORE ZONAL PATTERN FOR DRY
CONDITIONS AND A COOL OFF INTO THE UPPER 70S. THIS MAY NOT LAST LONG
HOWEVER AS NAM AND GFS POSITION A WARM FRONT ACROSS THE NEBR/KS
STATE LINE LATE TUESDAY NIGHT WHICH LIFTS NORTH WEDNESDAY. HAVE
INSERTED SLIGHT CHC POPS SOUTH OF I80 LATE TUESDAY NIGHT THEN
FURTHER NORTHWARD ACROSS SERN HALF OF FA WEDNESDAY AND WEDNESDAY
EVENING.

THURSDAY THROUGH SUNDAY...DRY FCST AS WEAK UPPER RIDGE INFLUENCE AND
AN UPPER TROUGH APPROACHING BY SUNDAY. 80S TO PREVAIL THU AND FRI
COOLING DOWN INTO THE UPPER 70S BY SAT AND SUN.

&&

.AVIATION...

GUSTY SOUTH WINDS CONTINUE AHEAD OF SHORT WAVE TROUGH...WHICH WILL
PUSH ACROSS THE REGION LATE TOMORROW. CURRENT FORECAST IS VFR INTO
TOMORROW...HOWEVER LOW CONFIDENCE BOTH TAF SITES WILL REMAIN VFR
THROUGH THE PERIOD. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
AREA THIS EVENING/OVERNIGHT AND HAS THE POTENTIAL TO PRODUCE MVFR
CIGS/VSBY SHRA/TSRA. TIMING OF SCT STORMS MAKE IT DIFFICULT TO
PINPOINT A TIME OF OCCURRENCE. FEEL IT IS BETTER TO AMEND WHEN/IF
STORMS WILL ARRIVE AT THE TERMINAL SITES. WOULD GIVE KVTN A HIGHER
CHANCE OF DROPPING INTO THE MVFR CATEGORY THAN KLBF...AS STORMS WILL
BE MOVING NORTHEAST...AFTER INITIATING OVER N CO AND WY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

KAR/MM
Hazardous weather outlook, Sep 21, 9:08 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT SUN SEP 21 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-221000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
908 PM CDT SUN SEP 21 2008 /808 PM MDT SUN SEP 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT. THUNDERSTORMS THAT FORM ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS ALTHOUGH LOCALIZED AREAS OF HEAVY RAIN AND PEA SIZE
HAIL IS POSSIBLE AS STORMS MOVE ACROSS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AS A
STALLED OUT COLD FRONT ACROSS NORTH CENTRAL NEBRASKA ACTS AS A
FOCUS FOR SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND
WIND DAMAGE DURING THE LATE AFTERNOON. THE AREA OF GREATEST
CONCERN IS ALONG AND NORTH OF INTERSTATE 80 AND MOISTURE WILL BE
SUFFICIENT FOR INTENSE RAINFALL RATES WITH STRONGEST STORMS IN
ADDITION TO THE THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY AFTERNOON AND
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:21 PM CDTSevere Thunderstorm WarningLBFBlaine, Loup39 min
Sep 21, 7:58 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup47 min
Sep 21, 9:51 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup39 min
Sep 21, 10:38 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt37 min
Sep 22, 12:26 AM CDTSevere Thunderstorm WarningLBFCuster, Lincoln34 min
Sep 22, 6:30 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden45 min

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.